Cold/Wind Chill, Central Somerset
- When
- January 27, 1:00 AM EST to 8:00 AM EST
- Where
- Central Somerset forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
Wind chills of 15 to 29 below zero affected much of South Central and North Central Maine from 1:00 am to 8:00 am on the 27th of January.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Wind chills of 15 to 29 below zero affected much of South Central and North Central Maine from 1:00 am to 8:00 am on the 27th of January.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jan 26, 9:15 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
915 PM EST WED JAN 26 2005
.SHORT TERM (TONIGHT THROUGH THURSDAY)...
...9 PM UPDATE...
THE BAND OF RATHER HEAVY SNOW THAT AFFECTED MUCH OF SOUTHERN AND
CENTRAL MAINE LATE TODAY IS MOVING SOUTH AND OUT TO SEA. SOME
SNOW LINGERS ALONG THE COAST AND EXTENDS INTO INTERIOR YORK
COUNTY. THIS WILL MOVE OFFSHORE BY MIDNIGHT. EXPECT LITTLE
ADDITIONAL ACCUMULATIONS IN AREAS WHERE IT IS STILL SNOWING. THE REST
OF THE ZONE FORECAST WILL REMAIN UNCHANGED.
LATE AFTERNOON DISCUSSION
BAND OF SNOW ACROSS SOUTHERN AND EASTERN AREAS OF MAINE AND NH WILL
GRADUALLY WIND DOWN EARLY THIS EVENING WITH MAYBE AN INCH OR TWO
ADDITIONAL ACCUMS OVR SRN AREAS. SINCE THE SNOW ADVSRY OVR SRN NH IS
ALRDY IN PLACE WILL CONT IT INTO THE EARLY EVENING. ELSEWHERE ONLY
LGT AMTS OF ADDITIONAL SNOW SO NO ADVSRY WILL BE ISSUED TO COVER THE
FEW SHORT HRS IN THE EARLY EVENING. LATER TONIGHT WINDS WILL INCR
FROM THE N AND WITH TEMPS BELOW ZERO IN THE MTNS...WIND CHILL
ADVSRYS WERE NEEDED TO BE ISSUED. ELSEWHERE WIND CHILL READINGS DID
NOT REACH THE THRESHOLDS SO NONE WAS NEEDED. THURSDAY SHOULD BE A
MOSUNNY DAY ACROSS MOST AREAS AS HIGH PRES BUILDS ACROSS THE AREA.
THURSDAY WILL BE A VERY COLD DAY WITH ALMOST FULL SUN TEMPS WILL
STAY IN THE SINGLE NUMBERS IN THE MTNS AND ONLY INTO THE TEENS
ELSEWHERE. MAV TEMPS SEEMED BEST FOR TOMORROW.
&&
.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
WINDS WILL DIMINISH AS HIGH PRES BUILDS IN FROM PA. THE HIGH MOVES
S OF THE REGION AND REMAINS THERE THROUGH THE WEEKEND. THE ONLY
INTERRUPTION WILL BE FROM A WEAK DISTURBANCE THAT WILL BRING CLOUDS
TO THE MOUNTAINS AND TO CENTRAL MAINE DURING THE WEEKEND. THE NEXT
STORM IS CURRENLY SCHEDULED TO MOVE ACROSS SOUTHERN NEW ENGLAND TUE
NIGHT AND MEANDER AROUND THE BAY OF FUNDY INTO THU. CLOUDS WILL
MOVE IN DURING MON AND BRING A CHANCE OF SNOW MON NIGHT INTO TUE.
ANY PRECIPITATION COULD BECOME MIXED TUE NIGHT AND WED.
&&
.AVIATION...
IFR CONDS WILL BECOME VFR LATER THIS EVENING AS SNOW ENDS AND
CLEARING TAKES PLACE FROM WEST TO EAST.
&&
.MARINE...
GALE WARNING IS IN EFFECT AS WINDS SHOULD INCREASE TO GALE FORCE
TONIGHT WITH GUSTS AS HIGH AS 45 KNOTS POSSIBLE. THE INTENSIFYING
AND DEPARTING LOW WILL BE FOLLOWED BY A TIGHT NORTHERLY PRESSURE
GRADIENT AND COLD AIR ADVECTION TONIGHT AND THURSDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL ADVISORY FOR MEZ007-MEZ008-MEZ009 FROM 9 PM
WEDNESDAY TO 9 AM THURSDAY.
NH...WIND CHILL ADVISORY FOR NHZ001-NHZ002-NHZ003 FROM 9 PM
WEDNESDAY TO 9 AM THURSDAY.
MARINE...GALE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 304 AM EST WED JAN 26 2005 MEZ007>009-012>014-018>028-NHZ001>010-013-014-271000- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- INCLUDING THE CITIES OF...AUBURN...AUGUSTA...BATH...BELFAST... BERLIN...BIDDEFORD...BRUNSWICK...CLAREMONT...CONCORD...DERRY... DOVER...DURHAM...EXETER...FAIRFIELD...FARMINGTON...FRANKLIN... GARDINER...HAMPTON...KENNEBUNK...KITTERY...LACONIA...LEBANON... LEWISTON...LISBON FALLS...LONDONDERRY...NORTH WINDHAM... OLD ORCHARD BEACH...PORTLAND...PORTSMOUTH...ROCHESTER...ROCKLAND... RUMFORD...SACO...SANFORD...SKOWHEGAN...SOMERSWORTH... SOUTH PORTLAND...TOPSHAM...WATERVILLE...WESTBROOK AND WINSLOW 304 AM EST WED JAN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT SNOW ADVISORY FOR TODAY AND TONIGHT FOR SOUTHERN NEW HAMPSHIRE. SEE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
8 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438864, 5438865, 5438866, 5438867, 5438868, 5438869, 5438870, 5438871.